MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Catalog Number 150410105
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese, or its employees that the report constitutes an admission that the product, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the surgery, when opened the primary packing, found that there was an "polyethylene component" which was never seen from other products with same product code (as showed in attached photo).The surgeon used this product to complete the surgery.The extra "polyethylene component" was discarded and not implanted into the patient.There were no adverse consequences to the patient till now.No additional information could be provided.
 
Event or Problem Description
Additional information was received stating that there was no surgical delay reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, extra component.It was reported that during the surgery, when opened the primary packing, found that there was an "polyethylene component" which was never seen from other products with same product code (as showed in attached photo).The surgeon used this product to complete the surgery.The extra "polyethylene component" was discarded and not implanted into the patient.There were no adverse consequences to the patient till now.No additional information could be provided.The product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4).The photo investigation revealed that the attune ps fem lt sz 5 cem is observed with a piece of plastic inside an open box, where a previous manipulation is observed, the device observed belongs to an attune implant; however, inside the box a plastic piece is observed, and this piece can be found in a sigma implants.This indicates manipulation of the implants, therefore, it cannot be confirmed that there was a foreign substance inside the box prior to its manipulation.Based on the current manufacturing investigation which has been completed, the following was concluded: the complaint is non-verifiable the complaint occurrence rate for the review period between 14-august-2022 to 14-february-2024 was (b)(4).Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the attune ps fem lt sz 5 cem would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a review was completed of the dhr and operations management system for the following: product code 150410105, work order (b)(4) was manufactured on 12-mar-2023.All raw materials met specification.12 parts were manufactured to specification.Scrap: there was no scrap associated with this lot.There is 2 non-conformances associated with this lot.1.Nr-0199217 is related to a failed scheduled calibration of cig2016 elgameter medica 100.There is no correlation between this non-no conformance and the failure mode of the complaint.2.Nr-0205494 is related to reviewing data in the idcs system by a program lead that some work orders did not appear to have inspection information.There is no correlation between this non-conformance and the failure mode of the complaint.H10 additional narrative: added: b5.

Brand Name
ATTUNE PS FEM LT SZ 5 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18599974
Report Number1818910-2024-01951
Device Sequence Number2746665
Product Code JWH
UDI-Device Identifier10603295041627
UDI-Public10603295041627
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150410105
Device Lot Number4108659
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown